Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Northern Indiana

June 1, 20137 counties in Indiana

NWS Northern Indiana issued this flash flood warning at Jun 1, 2013, 12:15 AM EDT for 7 counties in Indiana. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2013, 12:15 AM EDT (04:15 UTC)
Expired
Jun 1, 2013, 6:15 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IN, Fulton County, IN, Kosciusko County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 12:28 AM EDTHEAVY RAIN 41 Ese Palestine, IN4 INCHES OF RAIN SO FAR.
Jun 1, 3:00 AM EDTFLASH FLOODMonon, INNUMEROUS ROADS WITH HIGH WATER AND SOME WASHOUTS FROM MONON TO SOUTH OF MONTICELLO. REPORTS OF A FOOT OF WATER ON ROADS IN AND AROUND MONON.
Jun 1, 4:00 AM EDTFLASH FLOODRochester, INNUMEROUS ROADS FLOODED ACROSS THE COUNTY WITH SOME WASHOUTS REPORTED. SEVERAL ROAD CLOSURES.
Jun 1, 5:10 AM EDTFLASH FLOODAkron, INCOUNTY ROAD 600 W SOUTH OF SR 14 REPORTED CLOSED DUE TO WASHOUT FROM FLOODING. 3.67 INCHES OF RAIN SO FAR.
Jun 1, 6:11 AM EDTFLASH FLOOD2 S Medaryville, INREPORTS OF COUNTLESS CARS STRANDED IN FLOOD WATERS COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 165 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WGUS53 KIWX 010415
FFWIWX
INC017-049-085-103-131-169-181-011015-
/O.NEW.KIWX.FF.W.0001.130601T0415Z-130601T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1215 AM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA
  FULTON COUNTY IN NORTH CENTRAL INDIANA
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA
  PULASKI COUNTY IN NORTHWEST INDIANA
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 615 AM EDT/515 AM CDT SATURDAY/

* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT BETWEEN ONE AND THREE INCHES OF RAIN HAD FALLEN ACROSS THE 
WARNING AREA SINCE 7 PM EDT LAST EVENING WITH LOCALIZED HIGHER 
AMOUNTS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE 
AREA OVERNIGHT WITH THE POTENTIAL OF AN ADDITIONAL ONE TO THREE 
INCHES OF RAIN. FLOODING HAS ALREADY BEEN REPORTED ACROSS PORTIONS 
OF THE AREA...AND THE ADDITIONAL HEAVY RAINFALL OVERNIGHT WILL 
LIKELY LEAD TO FLASH FLOODING. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  WAVERLY...HOOVER...NYENA LAKE...ROCHESTER...TIOSA...LAKE MANITOU...
  MEXICO...MACY...PERU...DEEDSVILLE...ATHENS...DENVER...TALMA...
  CHILI...ERIE...GILEAD...AKRON...MENTONE...BEAVER DAM...
  SEVASTOPOL...STOCKDALE...BEAVER DAM LAKE...ROANN...DISKO...
  BURKET...PALESTINE...SILVER LAKE...CLAYPOOL...IJAMSVILLE...
  LAKETON...SPEICHERVILLE...URBANA...NORTH MANCHESTER...PACKERTON...
  LAGRO...LIBERTY MILLS AND SIDNEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE... @NWSIWX.

&&

LAT...LON 4085 8710 4085 8700 4091 8699 4092 8694
      4116 8693 4119 8570 4085 8569 4066 8638
      4070 8639 4070 8652 4074 8653 4074 8674
      4072 8677 4057 8678 4058 8710

$$
3 follow-up statements
445 
WGUS73 KIWX 010610
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 AM EDT SAT JUN 1 2013

INC017-049-085-103-131-169-181-011015-
/O.CON.KIWX.FF.W.0001.000000T0000Z-130601T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-KOSCIUSKO IN-PULASKI IN-WABASH IN-MIAMI IN-CASS IN-WHITE IN-
210 AM EDT SAT JUN 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT/515 AM
CDT/ FOR WHITE...CASS...NORTHERN MIAMI...NORTHERN WABASH...PULASKI...
SOUTHERN KOSCIUSKO AND FULTON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOVER...
SITKA...LEE...HEADLEE...BUFFALO...BELL CENTER...MONON...FLETCHER...
TWELVE MILE...LUCERNE...METEA...LEASES CORNER...ROYAL CENTER...
GILEAD...DEEDSVILLE...CHILI...MEXICO...MACY...DENVER...LIBERTY
MILLS...URBANA...STOCKDALE...SPEICHERVILLE...LAKETON...IJAMSVILLE...
DISKO...ROANN...NORTH MANCHESTER...LAGRO...BEARDSTOWN...DENHAM...
VANMETER PARK...THORNHOPE...STAR CITY...RIPLEY...PULASKI...LAWTON...
LAKESIDE...CLARKS...WINAMAC...MONTEREY...MEDARYVILLE...
FRANCESVILLE...BEAVER DAM LAKE...SEVASTOPOL...PALESTINE...
PACKERTON...BEAVER DAM...SIDNEY...MENTONE...CLAYPOOL...BURKET...
SILVER LAKE...NYENA LAKE...LAKE MANITOU...TIOSA...TALMA...
MARSHTOWN...LEITERS FORD...LAKE BRUCE...GRASS CREEK...DELONG...BRUCE
LAKE STATION...ATHENS...ROCHESTER...KEWANNA...FULTON AND AKRON.

AT 2 AM EDT...TORRENTIAL RAINFALL WAS CONTINUING ACROSS THE WARNING 
AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED THROUGH 6 
AM EDT. FLOODING OF LOW AREAS AND ROADS WILL LIKELY CONTINUE THROUGH 
THE REMAINDER OF THE NIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4085 8710 4085 8700 4091 8699 4092 8694
      4116 8693 4119 8570 4085 8569 4066 8638
      4070 8639 4070 8652 4074 8653 4074 8674
      4072 8677 4057 8678 4058 8710

$$
049 
WGUS73 KIWX 010902
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EDT SAT JUN 1 2013

INC017-049-085-103-131-169-181-011015-
/O.CON.KIWX.FF.W.0001.000000T0000Z-130601T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-KOSCIUSKO IN-PULASKI IN-WABASH IN-MIAMI IN-CASS IN-WHITE IN-
502 AM EDT SAT JUN 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT/515 AM
CDT/ FOR WHITE...CASS...NORTHERN MIAMI...NORTHERN WABASH...PULASKI...
SOUTHERN KOSCIUSKO AND FULTON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOVER...
SITKA...LEE...HEADLEE...BUFFALO...BELL CENTER...MONON...FLETCHER...
TWELVE MILE...LUCERNE...METEA...LEASES CORNER...ROYAL CENTER...
GILEAD...DEEDSVILLE...CHILI...MEXICO...MACY...DENVER...LIBERTY
MILLS...URBANA...STOCKDALE...SPEICHERVILLE...LAKETON...IJAMSVILLE...
DISKO...ROANN...NORTH MANCHESTER...LAGRO...BEARDSTOWN...DENHAM...
VANMETER PARK...THORNHOPE...STAR CITY...RIPLEY...PULASKI...LAWTON...
LAKESIDE...CLARKS...WINAMAC...MONTEREY...MEDARYVILLE...
FRANCESVILLE...BEAVER DAM LAKE...SEVASTOPOL...PALESTINE...
PACKERTON...BEAVER DAM...SIDNEY...MENTONE...CLAYPOOL...BURKET...
SILVER LAKE...NYENA LAKE...LAKE MANITOU...TIOSA...TALMA...
MARSHTOWN...LEITERS FORD...LAKE BRUCE...GRASS CREEK...DELONG...BRUCE
LAKE STATION...ATHENS...ROCHESTER...KEWANNA...FULTON AND AKRON.

AT 455 AM EDT...THE HEAVIEST RAINFALL HAD EXITED THE WARNING AREA. 
RADAR ESTIMATES OF BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN SINCE 
THIS PAST EVENING. SEVERAL ROADS...LOW AREAS AND STREAMS ARE 
REPORTED TO BE IMPASSABLE IN SOME LOCATIONS. 

RAIN IS EXPECTED TO CONTINUE THROUGH 7 AM EDT...WITH ADDITIONAL 
AMOUNTS LESS THAN A HALF INCH. FLOODING PROBLEMS WILL BE SLOW TO 
RECEDE ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LEAD=TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE...@NWSIWX.

&&

LAT...LON 4085 8710 4085 8700 4091 8699 4092 8694
      4116 8693 4119 8570 4085 8569 4066 8638
      4070 8639 4070 8652 4074 8653 4074 8674
      4072 8677 4057 8678 4058 8710

$$


FISHER
811 
WGUS73 KIWX 011016
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 AM EDT SAT JUN 1 2013

INC017-049-085-103-131-169-181-011025-
/O.EXP.KIWX.FF.W.0001.000000T0000Z-130601T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-KOSCIUSKO IN-PULASKI IN-WABASH IN-MIAMI IN-CASS IN-WHITE IN-
616 AM EDT SAT JUN 1 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WHITE...CASS...NORTHERN
MIAMI...NORTHERN WABASH...PULASKI...SOUTHERN KOSCIUSKO AND FULTON
COUNTIES...

THE THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED. 
HOWEVER...FLOODING WILL REMAIN A CONCERN THIS MORNING. 
THEREFORE...THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 615 AM 
EDT HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 1215 AM EDT. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4085 8710 4085 8700 4091 8699 4092 8694
      4116 8693 4119 8570 4085 8569 4066 8638
      4070 8639 4070 8652 4074 8653 4074 8674
      4072 8677 4057 8678 4058 8710

$$


FISHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 31, 11:22 PM EDT, 53 minutes earlier.

Area forecast discussion, May 31, 11:22 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT FRI MAY 31 2013

.SYNOPSIS...
ISSUED AT 1230 PM EDT FRI MAY 31 2013

SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN
OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR
80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON
SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY
SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR
THE FIRST PART OF NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1115 PM EDT FRI MAY 31 2013

ACTIVE EVENING WILL EXPAND INTO THE OVERNIGHT HOURS. SEVERE
THUNDERSTORM WATCH HAS BEEN REPLACED BY TORNADO WATCH THROUGH MUCH
OF THE OVERNIGHT HOURS. LARGE BOW ECHO MOVING ACROSS CENTRAL
ILLINOIS WAS RACING ENE INTO INDIANA. A LARGE AREA OF RAINFALL
WILL OVERSPREAD MUCH OF THE FORECAST AREA OVERNIGHT IN ADDITION TO
THE ONGOING CONVECTION FROM HILLSDALE TO COLUMBIA CITY TO
LOGANSPORT. ADDITIONAL DEVELOPMENT ALONG THIS LINE WILL CONTINUE
WITH LLJ RAMPING UP AND ADDITIONAL MOISTURE AND LIFT ARRIVING.
COMMA HEAD OF THE BOW ECHO WILL IMPACT MUCH OF THE NEW WATCH AREA
WITH THREAT OF DAMAGING WIND AND MAYBE A WEAK TORNADO. FOR
ADDITIONAL DETAILS...CHECK OUT THE SPC WATCH PRODUCT FOR THE AREA.
POTENTIALLY LARGER THREAT OVER THE AREA INTO THE OVERNIGHT HOURS
WILL LIKELY BE FLOODING WITH SOME LOCATIONS ALREADY SEEING BETWEEN
1 AND 4 INCHES OF RAIN. MAY NEED TO CONSIDER FLOOD WATCH INTO
TOMORROW NIGHT BUT FOR NOW WILL HANDLE WITH SHORT FUSE
WARNINGS/ADVISORIES.

FORECAST UPDATES COMING SHORTLY...MAINLY TO INCREASE TO CAT POPS
IN SOUTHERN AREAS WITH MENTION OF SVR AND HEAVY RAIN.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI MAY 31 2013

UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST
CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP
SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS
VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES
EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS
FOR SHOWERS/ISO STORMS INTO TOMORROW.

BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF
19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS
AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS
NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE
FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS,
INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE,
AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS
THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN
INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS
OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT
THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO
(HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED
INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION
SEEN ACROSS THE REGION TODAY.

VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN
EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER
TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING
NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE
OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL
SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING
SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE
OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY
TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP
MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR
TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY
CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 342 PM EDT FRI MAY 31 2013

DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT
EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL
AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF
FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND
DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR
TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE
TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY
OUTCOME IF AT ALL.

BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW
EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL
MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE
NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU.
WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY
NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV
DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY
UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS
SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD
W/SGT CHC MENTION THU.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 628 PM EDT FRI MAY 31 2013

REMNANT CONVECTIVELY ENHANCED VORT MAX TRACKING ACROSS CENTRAL
ILLINOIS MOVE INTO NORTHWEST INDIANA THIS EVENING. AN UPSWING IN
CONVECTION NOTED PAST HOUR ACROSS CENTRAL ILLINOIS. INSTABILITY
WILL BE A MORE MARGINAL ACROSS NORTHWEST AND NORTH CENTRAL INDIANA
AS THIS CONVECTION APPROACHES AFTER 00Z. SOME POSSIBILITY EXISTS
FOR THIS CONVECTION TO GROW UPSCALE INTO BOWING SEGMENT...BEFORE
DIMINISHING TREND LATER THIS EVENING ACROSS NORTH CENTRAL INDIANA
...ALTHOUGH GREATEST IMPACTS APPEAR TO BE SOUTH AND SOUTHWEST OF
KSBN. WILL MOVE TS MENTION UP A FEW HOURS AT 01Z AT
KSBN...OTHERWISE NO MAJOR CHAGNES TO PREVIOUS FORECAST. CONVECTIVE
EVOLUTION OF LOW CONFIDENCE FOR SATURDAY WITH POSSIBILITY OF
OVERNIGHT MCS LAYING OUT EFFECTIVE BOUNDARY SOUTH OF TERMINALS.
LARGE SCALE UPPER SUPPORT WILL BE ON THE INCREASE HOWEVER...SO
WILL INCLUDE VCTS MENTION AFTER 18Z. SOUTH WINDS TO CONTINUE
THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...FISHER
SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT FRI MAY 31 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE
TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A
SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
326 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.

WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY...
WITH SEVERE STORMS POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 31, 8:51 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 PM EDT FRI MAY 31 2013

INZ005-008-014>017-010115-
ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-NOBLE IN-WHITLEY IN-
851 PM EDT FRI MAY 31 2013

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD WESTERN
WHITLEY...KOSCIUSKO...SOUTHEASTERN MARSHALL...WESTERN
NOBLE...SOUTHEASTERN ELKHART AND NORTHEASTERN FULTON COUNTIES...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MILFORD TO BOURBON TO 13 MILES SOUTHWEST OF MENTONE...MOVING EAST AT
50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WARSAW AND SYRACUSE...
  LIGONIER AND WINONA LAKE...
  MILFORD...
  NORTH WEBSTER...
  PIERCETON...
  SEVASTOPOL AND LEESBURG...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4149 8545 4128 8550 4109 8571 4108 8633
      4123 8620 4144 8604
TIME...MOT...LOC 0051Z 264DEG 44KT 4142 8595 4124 8607
          4109 8620

FISHER
Special weather statement, May 31, 9:30 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 PM EDT FRI MAY 31 2013

INZ015-016-022>024-010215-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-
930 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS...NORTHERN
MIAMI...NORTHWESTERN WABASH...SOUTHWESTERN KOSCIUSKO AND EASTERN
FULTON COUNTIES...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCHESTER TO 9 MILES
SOUTH OF ROCHESTER TO 20 MILES SOUTHWEST OF ROCHESTER...MOVING EAST
AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  AKRON...
  METEA AND NYENA LAKE...
  ATHENS...
  MACY...
  TWELVE MILE AND SEVASTOPOL...
  BEAVER DAM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4092 8634 4110 8626 4116 8585 4097 8590
      4085 8598 4076 8658 4077 8658
TIME...MOT...LOC 0130Z 256DEG 21KT 4111 8617 4095 8622
          4084 8640
Special weather statement, May 31, 9:57 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT FRI MAY 31 2013

INZ008-009-017-018-010230-
ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN-
957 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITLEY...
NORTHWESTERN ALLEN...SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE
COUNTIES...

AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF CHURUBUSCO TO 13 MILES SOUTHWEST OF CHURUBUSCO...MOVING EAST AT
40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GARRETT...
  FORT WAYNE...
  HUNTERTOWN...
  DUNFEE...ARI AND LAKE EVERETT...
  ARCOLA...SWAN AND LAOTTO...
  ALTONA...WALLEN AND SAINT JOHNS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4135 8500 4117 8502 4106 8511 4109 8552
      4116 8547 4136 8544
TIME...MOT...LOC 0156Z 272DEG 34KT 4135 8536 4118 8539
          4110 8545
Special weather statement, May 31, 10:44 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT FRI MAY 31 2013

INZ016-017-024-025-010315-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
1044 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON...
NORTHERN WABASH...SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES...

AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. SOME MINOR FLOODING IS ALSO POSSIBLE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  SOUTH WHITLEY...
  LIBERTY MILLS AND SIDNEY...
  BIPPUS...
  COLLAMER AND BRACKEN...
  LUTHER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4090 8592 4101 8595 4103 8595 4118 8561
      4096 8551
TIME...MOT...LOC 0244Z 252DEG 25KT 4100 8582
Local storm report, May 31, 11:23 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     PIERCETON               41.20N  85.71W
05/31/2013                   KOSCIUSKO          IN   TRAINED SPOTTER

            TREE BRANCH DOWN ACROSS THE ROAD APPROX. 20 FT. IN
            LENGTH....6 TO 8 INCHES IN DIAMETER...ACROSS 350 S NEAR
            SR 13. TIME ESTIMATED FROM RADAR.

&&

NG
Local storm report, May 31, 11:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLOOD            ROYAL CENTER            40.86N  86.50W
05/31/2013                   CASS               IN   EMERGENCY MNGR

            3 TO 6 INCHES OF WATER ON MANY ROADS BETWEEN STATE
            ROUTES 16 AND 17 NORTH OF COUNTY ROAD 400 NORTH IN THE
            ROYAL CENTER AREA. ESTIMATES OF 3 INCHES OR MORE OF
            RAINFALL SO FAR.

1055 PM     HEAVY RAIN       AKRON                   41.04N  86.03W
05/31/2013  E2.10 INCH       FULTON             IN   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:41 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White49 min
May 31, 8:51 PM EDTSpecial Weather StatementIWXKosciusko24 min
May 31, 9:30 PM EDTSpecial Weather StatementIWXFulton45 min
May 31, 9:46 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Pulaski, White3 hr
May 31, 9:57 PM EDTSpecial Weather StatementIWXAllen33 min
May 31, 10:15 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more3 hr
May 31, 10:44 PM EDTSpecial Weather StatementIWXWhitley31 min
May 31, 11:54 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more4 hr
Jun 1, 12:42 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, Starke, White63 min
Jun 1, 12:48 AM EDTFlash Flood WarningIWXAllen, Huntington, Kosciusko, Wabash, Whitley6 hr
Jun 1, 1:10 AM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke50 min
Jun 1, 1:27 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more63 min
Jun 1, 1:55 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph50 min
Jun 1, 1:56 AM EDTRiver Flood WarningIWXAllen27 hr
Jun 1, 2:08 AM EDTRiver Flood WatchIWXCarroll, White10 hr
Jun 1, 2:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more55 min
Jun 1, 3:15 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Steuben60 min
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCarroll, Pulaski, White7 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen49 hr
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen, DeKalb5 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen60 hr
Jun 1, 5:45 AM EDTAreal Flood AdvisoryIWXDeKalb, Noble, Steuben3 hr
Jun 1, 6:11 AM EDTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more6 hr
Jun 1, 6:37 AM EDTAreal Flood WarningIWXAllen, Huntington, Whitley6 hr
Jun 1, 7:43 AM EDTRiver Flood WarningIWXCarroll, White52 hr
Jun 1, 12:00 PM EDTAreal Flood WarningIWXAllen, Whitley6 hr
Jun 1, 12:05 PM EDTAreal Flood WarningIWXFulton, Kosciusko, Marshall, Miami6 hr

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.